Alert archive / Florida / River Flood Warnings in 2013
River Flood Warning 46, NWS Tallahassee, FL
NWS Tallahassee, FL issued this river flood warning at Mar 24, 2013, 3:26 PM EDT for Gadsden County, Leon County, Florida. It took effect at Mar 25, 2013, 6:11 AM EDT. It was in force for 4 days.
The area
The counties it named.
The facts
- Issued
- Mar 24, 2013, 3:26 PM EDT (19:26 UTC)
- In effect from
- Mar 25, 2013, 6:11 AM EDT
- Expired
- Mar 28, 2013, 10:53 PM EDT
- In force
- 4 days
- Issued by
- NWS Tallahassee, FL
- Flood severity
- Minor
Counties Gadsden County, FL, Leon County, FL
The radar
The Tallahassee radar (KTLH), 18 km from the middle of the area, began a volume at 19:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Ochlockonee River near Concord (CR 12) (CONF1). The gauge peaked at 36.79 ft at Mar 26, 2013, 10:00 AM EDT.
- Action stage
- 33 ft
- Minor stage
- 36 ft
- Moderate stage
- 38 ft
- Major stage
- 44 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02328522, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this river flood warning went out at Mar 24, 2:36 PM EDT, 50 minutes earlier.
Area forecast discussion, Mar 24, 2:36 PM EDT, 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
236 PM EDT Sun Mar 24 2013
.NEAR TERM [Through Tonight]...
A patch of low level clouds may move into the area late tonight.
Otherwise, skies should become clear. Strong cold air advection in
the wake today's cold front will drive temps down into the upper
30s for our northern zones to the lower and mid 40s over north
Florida.
&&
.SHORT TERM [Monday Through Tuesday Night]...
Very chilly temperatures are on tap for the next few days as a
deep trough digs into the eastern states and several surges of
cold air make their way into the deep south. Following the lower
80s this afternoon, temperatures will plummet overnight as the
initial surge of colder air moves in. Expect lows to reach the
upper 30s to lower 40s.
With 850mb temperatures dropping well below freezing by Monday
night, temperatures will drop even further, reaching the lower 30s
by sunrise. Winds should remain elevated overnight, keeping
temperatures above freezing. The coldest day of the episode will
be Tuesday, with 850mb temperatures around -4C to -5C. This should
hold high temperatures in the mid to upper 50s area-wide, despite
the strong late March sun. Temperatures will once again drop into
the lower 30s Tuesday night. This will be the best chance for a
widespread light freeze. However, the position of the high is not
ideal for decoupling, which may keep temps from dropping below
freezing.
&&
.LONG TERM [Wednesday through Sunday]...
The extended period will be dry with below seasonal temperatures
through Thursday night. High temperatures will range from
the upper 50s northern zones to lower 60s across north Florida on
Wednesday. Max temps moderate to the mid to upper 60s Thursday and
around 70 to the lower 70s on Friday. Min temps will be in the
mid to upper 30s Wednesday night and then around 40 Thursday
night.
Rain chances do not return to the forecast until late Friday or
Saturday. Even then, the chance for significant rain appears low.
&&
.AVIATION [Through 18Z Monday]...
VFR conditions will prevail aside from possibly a brief period of
IFR cigs spreading from west to east late tonight and overnight.
Breezy west to northwest winds this afternoon will gradually subside
tonight but still be elevated in the 10 to 15 knot range with
occasional higher gusts. Shortly after sunrise, northwest winds will
become sustained around 15 kts with gusts in the 20 to 25 knot
range.
&&
.MARINE...
Strong northwest flow will develop overnight in the wake of a
strong cold front. Advisory level winds will persist into Monday
morning and then persist at least into Monday night. Winds will
remain elevated through the middle of the week before high
pressure build over the waters and conditions relax.
&&
.FIRE WEATHER...
Much drier air will arrive behind the cold front with minimum
relative humidities in the 20-25% range on Monday. Winds will also
remain elevated and red flag conditions are likely across southeast
Alabama. It will be just as dry on Tuesday, but winds and other red
flag criteria should be below critical levels.
&&
.HYDROLOGY...
Widespread rainfall from the weekend will likely push several
area rivers back to action stage with a few of the faster
responding basins potentially reaching minor flood stage by early
next week. This includes the Sopchoppy River 15.7 feet forecast
to rise to around 20 feet by 1am Mon. Three rivers are forecast to
rise to minor flooding stage. They are the Aucilla at Lamont, 8.5
feet forecast to rise to 10 feet at 1am Tues, and the
Withlacoochee River at Valdosta, 12.1 feet forecast to rise to
13.5 feet at 1 am Mon. The Ochlockonee River near Havana is
currently at 22.6 feet and forecast to rise to 25.6 feet later
this week.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 41 64 33 59 33 / 0 0 0 0 0
Panama City 43 63 40 58 40 / 0 0 0 0 0
Dothan 38 60 34 57 33 / 0 0 0 0 0
Albany 38 60 33 57 33 / 0 0 0 0 0
Valdosta 42 62 33 58 34 / 0 0 0 0 0
Cross City 44 65 35 61 33 / 0 0 0 0 0
Apalachicola 44 62 40 57 38 / 0 0 0 0 0
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AL...RED FLAG WARNING from Monday afternoon through Monday
evening for Coffee-Dale-Geneva-Henry-Houston.
GM...SMALL CRAFT ADVISORY until 8 PM EDT Monday for Apalachee Bay
or Coastal Waters From Keaton Beach to Ochlockonee River
Fl out to 20 Nm-Coastal Waters From Ochlockonee River to
Apalachicola Fl out to 20 Nm-Coastal waters from Suwannee
River to Keaton Beach out 20 NM-Coastal waters from
Apalachicola to Destin FL out 20 NM-Waters from Suwannee
River to Apalachicola FL from 20 to 60 NM-Waters from
Apalachicola to Destin FL from 20 to 60 NM.
&&
NEAR TERM...Barry
SHORT TERM...Camp
LONG TERM...Camp
AVIATION...Barry
MARINE...Camp
FIRE WEATHER...Barry
HYDROLOGY...CampHazardous weather outlook, Mar 24, 3:48 AM EDT, 11 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 348 AM EDT SUN MAR 24 2013 ALZ065>069-FLZ007>019-026>029-034-108-112-114-115-118-127-128-134- GAZ120>131-142>148-155>161-GMZ730-750-755-765-770-775-250900- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON- HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF- INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY- INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON- COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON- COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-QUITMAN-CLAY- RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN- EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 348 AM EDT SUN MAR 24 2013 /248 AM CDT SUN MAR 24 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...THE FLORIDA BIG BEND AND PANHANDLE...AND THE ADJACENT GULF COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... SEVERE STORMS ARE EXPECTED TODAY ACROSS MUCH OF THE REGION AND CONVECTIVE WATCHES ARE ANTICIPATED. LARGE HAIL...DAMAGING STRAIGHT LINE WINDS AND TORNADOES WILL ALL BE POSSIBLE. THE SEVERE WEATHER THREAT WILL PEAK DURING THE MORNING AND BE OVER BY EARLY AFTERNOON. WIDESPREAD FLOODING IS NOT FORECAST. HOWEVER...PONDING OF WATER IN POOR DRAINAGE AREAS WILL BE POSSIBLE...ESPECIALLY OVER SOUTH CENTRAL GEORGIA AND THE EASTERN FLORIDA BIG BEND. WINDS AND SEAS OVER THE MARINE AREA WILL BE AT SMALL CRAFT ADVISORY LEVELS THROUGH TONIGHT. THERE IS ALSO A HIGH RISK FOR RIP CURRENTS AT AREA BEACHES. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. WINDS AND SEAS WILL REMAIN AT ADVISORY LEVELS ACROSS THE NORTHEAST GULF THROUGH MONDAY WITH CAUTIONARY CONDITIONS LINGERING UNTIL TUESDAY NIGHT. A LIGHT FREEZE WILL BE POSSIBLE WEDNESDAY MORNING ACROSS INLAND LOCATIONS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP. 18-WOOL
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 24, 5:11 AM EDT | Special Marine Warning | TAE | 64 min | |
| Mar 24, 7:11 AM EDT | Severe Thunderstorm Warning | TAE | Gadsden, Leon, Liberty, Wakulla | 34 min |
| Mar 24, 7:33 AM EDT | Severe Thunderstorm Warning | TAE | Jefferson, Leon, Wakulla | 42 min |
| Mar 24, 8:06 AM EDT | Severe Thunderstorm Warning | TAE | Jefferson, Leon, Madison | 39 min |
| Mar 24, 8:39 AM EDT | Severe Thunderstorm Warning | TAE | Madison | 36 min |
| Mar 24, 8:44 AM EDT | Severe Thunderstorm Warning | TAE | Lafayette, Madison, Taylor | 46 min |
| Mar 24, 9:08 AM EDT | Special Marine Warning | TAE | 82 min | |
| Mar 24, 9:38 AM EDT | Severe Thunderstorm Warning | TAE | Dixie, Lafayette, Taylor | 22 min |
| Mar 24, 11:30 AM EDT | River Flood Warning | TAE | Gadsden, Leon | 5 days |
| Mar 24, 3:45 PM EDT | Red Flag Warning | TAE | Holmes, Jackson, Walton, Washington | 28 hr |
| Mar 23, 11:07 PM EDT | Severe Thunderstorm Warning | TAE | Quitman | 23 min |
| Mar 24, 7:04 AM EDT | Severe Thunderstorm Warning | TAE | Grady, Thomas | 41 min |
| Mar 24, 8:52 AM EDT | Severe Thunderstorm Warning | TAE | Brooks, Lanier, Lowndes | 53 min |
| Mar 24, 2:44 AM EDT | Fire Weather Watch | TAE | Coffee, Dale, Geneva, Henry, Houston | 13 hr |
Nearby
River Flood Warnings in Florida, 2013Every river flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.